MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stent was deployed and found to be shorter than its labeled size, requiring additional intervention.A 6mm x 100mm x 130cm eluvia drug-eluting vascular stent system was selected for use in a superficial femoral artery (sfa) intervention.During the procedure, the stent was deployed, but it was noted to be shorter than 100mm.The device did not appear to be compressed or foreshortened.Using an 80mm balloon for reference, the deployed stent was thought to be 40mm in length.Another 6mm x 100 mm eluvia drug-eluting vascular stent system was selected for use and deployed across the previously placed shorter stent.The procedure was completed.No patient complications were reported.
 
Event or Problem Description
It was reported that the stent was deployed and found to be shorter than its labeled size, requiring additional intervention.A 6mm x 100mm x 130cm eluvia drug-eluting vascular stent system was selected for use in a superficial femoral artery (sfa) intervention.During the procedure, the stent was deployed, but it was noted to be shorter than 100mm.The device did not appear to be compressed or foreshortened.Using an 80mm balloon for reference, the deployed stent was thought to be 40mm in length.Another 6mm x 100 mm eluvia drug-eluting vascular stent system was selected for use and deployed across the previously placed shorter stent.The procedure was completed.No patient complications were reported.It was further clarified that the first eluvia was not deployed when it was observed to be shorter than the 100mm length it was supposed to be from the packaging.The stent was removed and discarded.
 
Additional Manufacturer Narrative
Device eval by manufacturer: media review of photos from the field revealed, the first photo is the stent and the second photo is the label.The photo of the stent does not show any measurements so the length of the stent cannot be determined.An eluvia self-expanding stent system was returned.The returned product batch number and size does not match the information on the label in the photo.The returned device also does not match the reported batch.The outer sheath, tip, inner sheath and remainder of the device were checked for damage.Visual examination revealed a kink to the outer sheath at the nosecone and at about 52.2cm from the nosecone.Microscopic examination revealed no additional damages.
 
Additional Manufacturer Narrative
Eval by mfg: the complaint device was not received for analysis; however, an image was provided.In review of the image, the size of the stent did appear to be shorter than 100mm.
 
Event or Problem Description

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11037835
Report Number2134265-2020-18123
Device Sequence Number1265141
Product Code NIU
UDI-Device Identifier08714729876601
UDI-Public08714729876601
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0025838357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/07/2021
02/17/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date01/11/2021
03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;